Alert archive / Nevada / High Wind Warnings in 2022

High Wind Warning 4, NWS Elko, NV

November 6, 2022White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Nov 6, 2022, 2:56 AM PST for White Pine County, Nevada. It took effect at Nov 6, 2022, 10:00 PM PST. It was in force for 30 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 6, 2022, 2:56 AM PST (10:56 UTC)
In effect from
Nov 6, 2022, 10:00 PM PST
Expired
Nov 8, 2022, 4:00 AM PST
In force
30 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 2:10 AM PSTHIGH SUST WINDS 414 Ene Baker, NVMESONET STATION DNEP8 4.3 E BAKER (DRI) STATION ELEVATION: 5185 FT.
Nov 7, 6:11 AM PSTNON-TSTM WND GST 803 Wsw Great Basin Np, NVMESONET STATION MTHN2 MATHER RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2022-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2022-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS75 KLKN 061056
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
256 AM PST Sun Nov 6 2022

NVZ035-070200-
/O.NEW.KLKN.HW.W.0004.221107T0600Z-221108T0600Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
256 AM PST Sun Nov 6 2022

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST MONDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 65 mph
  expected. Highest winds are expected across mountains and
  summits.  

* WHERE...White Pine County.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel may be difficult, especially for
  high profile vehicles on west-to-east routes such as Highway 50.
  Blowing dust is possible, which may result in reduced
  visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers will
  develop Monday afternoon and persist into Monday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ041-070200-
/O.NEW.KLKN.WI.Y.0029.221107T0600Z-221108T0600Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
256 AM PST Sun Nov 6 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeastern Nye County.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust is possible, which may
  result in reduced visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers will
  develop Monday afternoon and persist into Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
3 follow-up statements
870 
WWUS75 KLKN 062130
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
130 PM PST Sun Nov 6 2022

NVZ035-071230-
/O.CON.KLKN.HW.W.0004.221107T0600Z-221108T0600Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
130 PM PST Sun Nov 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 65 mph 
  expected. Highest winds are expected across mountains and 
  summits.

* WHERE...White Pine County.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel may be difficult, especially 
  for high profile vehicles on west-to-east routes such as 
  Highway 50. Blowing dust is possible, which may result in 
  reduced visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers 
  will develop Monday afternoon and persist into Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ041-071230-
/O.CON.KLKN.WI.Y.0029.221107T0600Z-221108T0600Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
130 PM PST Sun Nov 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeastern Nye County.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust is possible, 
  which may result in reduced visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers 
  will develop Monday afternoon and persist into Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
838 
WWUS75 KLKN 071126
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
326 AM PST Mon Nov 7 2022

NVZ035-080230-
/O.CON.KLKN.HW.W.0004.000000T0000Z-221108T0600Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
326 AM PST Mon Nov 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...South winds 20 to 40 mph with gusts up to 65 mph 
  expected. Highest winds are expected across mountains and 
  summits.

* WHERE...White Pine County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel may be difficult, especially 
  for high profile vehicles on west-to-east routes such as 
  Highway 50. Blowing dust is possible, which may result in 
  reduced visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers will
  develop this afternoon and persist into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ041-080230-
/O.CON.KLKN.WI.Y.0029.000000T0000Z-221108T0600Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
326 AM PST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeastern Nye County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust is possible, 
  which may result in reduced visibilities.

* ADDITIONAL DETAILS...Valley rain and mountain snow showers will
  develop this afternoon and persist into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
646 
WWUS75 KLKN 072215
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
215 PM PST Mon Nov 7 2022

NVZ035-081315-
/O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/
/O.EXT.KLKN.HW.W.0004.000000T0000Z-221108T1200Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
215 PM PST Mon Nov 7 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 20 to 40 mph with
  gusts up to 65 mph. Highest winds are expected across mountains
  and summits. For the Wind Advisory, south winds 25 to 35 mph
  with gusts up to 50 mph expected.

* WHERE...White Pine County.

* WHEN...For the High Wind Warning, until 4 AM PST Tuesday. For 
  the Wind Advisory, from 4 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-081315-
/O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
215 PM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...From 4 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ041-081315-
/O.EXT.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
215 PM PST Mon Nov 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 5, 11:12 PM PDT, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 5, 11:12 PM PDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1112 PM PDT Sat Nov 5 2022

.SYNOPSIS...The ongoing mix of rain and snow showers continue for
the remainder of this weekend, with light snow down to some
valley floors late tonight into Sunday morning. Heavier snow for
all elevations and gusty winds become impactful Monday through
Wednesday. Dry and colder Thursday and Friday.

&&

.UPDATE...Snow showers are diminishing across the Ruby Mountains
this evening. As such the Winter Weather Advisory has been allowed
to expire at 11pm. No other changes to the forecast at this time.

&&

.PREV DISCUSSION... /ISSUED AT 203 PM /

SYNOPSIS...A longer period of unsettled weather is now underway
across the silver state that will last well into next week. The
ongoing mix of rain and snow showers continue for the remainder
of this weekend, with light snow down to some valley floors late
tonight into Sunday morning. Heavier snow for all elevations and
gusty winds become impactful Monday through Wednesday.

SHORT TERM...Today through Sunday

A period of prolonged unsettled weather is now occurring across
Nevada that will last well into next week. Right now this is
mainly from an atmospheric river system which is spreading
moisture across the West. This is causing showers across the
silver state. An small increase in temperatures from Friday will
keep most the of the showers as rain or rain/snow mix. If some
snow does occur for the valleys accumulations will likely not
occur or be very minimal and brief. The mountains are seeing
mainly snow with several inches to half a foot of new snow
occurring. The Rubies will see the most snowfall with over half a
foot still expected thus a Winter Weather Advisory remains in
effect for today. The current system is causing gusty winds
across the silver state with gusts averaging in the 30s mph range.
The current ongoing active weather will then be compounded by the
arrival of a robust trough that will descend down the west coast
on Sunday. This will continue the showers across the silver state
but at slightly reduced intensity. The reason is some of the
moisture today will leave before the trough's moisture fully
arrives. Winds will continue to be gusts across the silver state
for Sunday but overall a little bit weaker than today. Today and
Sunday are a warmer period with highs in the 40s and 50s. These
warm temperatures will not last as colder air will be working it
way into the region with this trough so enjoy what warmth we have
left this year.

LONG TERM...Monday through next Saturday

The bulk of the longterm sees impacts from a deep trough and
closed low before the end of the week possible offers a couple of
days of quiet and dry, but cold, conditions

The first half of the week sees a deepening trough over the
eastern Pacific with the heart of the closed low staying just off
the Pacific coast through Tuesday, eventually lifting through our
area through Wednesday. Greatest impact looks to be strong winds
on Monday, mainly in White Pine and northern Nye counties. With
rain changing over to snow, blowing snow could become a travel
hazard. Snow across the CWA on Monday brings highest totals along
a southwest to northeast axis through mainly southern Lander,
southern Eureka, and Elko counties. Heavy, wet snow on trees that
still have their leaves could lead to falling trees and tree
limbs, potentially leading to power outages. The axis of heavier
snowfall shifts to northern Nye and White Pine county on Tuesday.
Snow showers shift to eastern Nevada as the low lifts out of the
region, and allowing for drier conditions beginning some time
between Wednesday night and Thursday morning.

Another consequence of this system is going to be cold
temperatures. Highs on Monday are expected to mainly be in the
40s, but drop into the 20s and 30s from Tuesday onward. Overnight
lows start in the 20s, but reach the single digits and below zero
after early Tuesday.

AVIATION...Northern terminals KWMC, KBAM, and KEKO continue to
see on and off -SHSN and -SHRA in the area. If they move onsite,
this could lead to low VIS intermittently. The same conditions
arrive to KELY during the overnight hours for KELY and for KTPH by
the early morning. Winds temporarily become light overnight and
into tomorrow morning for all sites.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Sunday night through late Monday
night for Northeastern Nye County-Northern Elko County-Northern
Lander County and Northern Eureka County-Northwestern Nye County-
Ruby Mountains and East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-Southwest Elko County-White Pine County.

&&

96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:56 AM PSTWind AdvisoryLKNNye3 days
Nov 6, 3:24 AM PSTWinter Storm WarningLKNElko, White Pine4 days
Nov 6, 3:24 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Lander, Nye, White Pine4 days

Nearby

High Wind Warnings in Nevada, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.